Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 105, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2018, 5:54 PM MDT for Laramie County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 5:54 PM MDT (23:54 UTC)
- Expired
- Jun 21, 2018, 6:34 PM MDT
- In force
- 40 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:18 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 21, 2:18 PM MDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 218 PM MDT Thu Jun 21 2018 .SHORT TERM...(This evening through Saturday night) Issued at 215 PM MDT Thu Jun 21 2018 Afternoon water vapor loop showed upper lows over northern ID and MO, with a upper ridge over the central and southern Rockies. A weak shortwave was moving across northern and western WY. This wave will aid in the development of widely scattered convection later this afternoon and evening. The 12Z NAM progs highest instability /SBCAPEs 1000-1500 j/kg/ along and east of the Laramie Range in WY. Fairly high shear values suggest the potential for a few organized tstorms with the potential for hail up to one inch and strong/gusty winds late this afternoon and early evening. Convection may linger past midnight across northeast WY, possibly as far south as northern Converse and Niobrara counties. The 12Z short range models/ensembles in good agreement with the eastward progress of the ID low across southern MT Friday afternoon. The attendant cold front will move across southeast WY and western NE late afternoon and early evening Friday. Instability and shear will be more favorable for strong to severe convection, with SBCAPEs 1000-2000 j/kg and around 40kt 0-6km shear east of the I-25 corridor. SPC Day 2 outlook depicts Marginal risk for severe tstorms from the eastern WY plains into much of the western NE Panhandle, and a Slight risk over far southeast WY and southern NE Panhandle. Primary threats will be large hail and damaging winds. Convection will taper off by midnight Friday night. Upper ridge quickly builds and translates east across the CWA Saturday in advance of a stronger upper low moving into the northern Rockies. Isolated afternoon convection will develop along and west of a Douglas-Rawlins line, increasing in coverage across southeast WY and western Panhandle Saturday night. The severe threat will be low, however the potential for locally heavy rainfall will exist at that time. Temperatures will be near seasonal normals during the short term. .LONG TERM...(Sunday through Thursday) Issued at 215 PM MDT Thu Jun 21 2018 The upper low will continue to move across the area Sunday and Sunday night and proceed east of the CWA Monday. GFS is somewhat slower than the EC. Expect widespread showers and storms Sunday, then tapering off to a more scattered basis Sunday night into Monday. Greater instability progged over mainly the southern Neb Panhandle Sunday afternoon with CAPES of 1500-2500 J/kg so a few strong to severe storms not out of the question. Other concern will be with potentially heavy rainfall. Any remaining activity will end Monday evening leaving the CWA under a generally westerly upper flow Tuesday through Thursday with warm and mainly dry weather expected for that time period. && .AVIATION...(For the 18Z TAFS through 18Z Friday morning) Issued at 1111 AM MDT Thu Jun 21 2018 VFR expected for all terminals through the period. Should see some wdly sctd showers and tstms develop over southeast Wyoming by late this afternoon and possibly into the southern Panhandle before ending early this evening. && .FIRE WEATHER... Issued at 130 PM MDT Thu Jun 21 2018 Fire weather concerns will remain low through the weekend and early next week as the overall weather pattern becomes more unsettled with daily chances for showers and thunderstorms. Minimum humidities will remain above critical thresholds. It will be breezy Friday along and west of the Laramie Range ahead of an approaching cold front and upper level disturbance. There is a threat for isolated strong to severe late day thunderstorms across the high plains Friday and again Sunday. Heavy rainfall Sunday may lead to localized flooding. A trend toward warmer and drier weather commences Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RE AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 21, 10:45 AM MDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1045 AM MDT Thu Jun 21 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-221100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1045 AM MDT Thu Jun 21 2018 This hazardous weather outlook is the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A few strong to severe thunderstorms will be possible along and east of the Laramie Range into the extreme western Nebraska Panhandle late this afternoon and early evening. Storms will be will capable of producing hail and strong downdraft winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated strong to severe thunderstorms will possible Friday afternoon and evening east of the Laramie Range. Storms will be capable of producing hail and strong downdraft winds. A wet pattern will set Saturday night into Monday, which may reintroduce the possibility of localized flash flooding. Severe thunderstorms may develop Sunday as a deep, unstable environment develops over the region. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jun 21, 5:25 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Cheyenne WY 525 PM MDT THU JUN 21 2018 WYZ116>118-220015- South Laramie Range-Central Laramie County-South Laramie Range Foothills- 525 PM MDT THU JUN 21 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES... At 524 PM MDT, a strong thunderstorm was located over Granite Springs Reservoir, or 20 miles east of Laramie, moving east at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Cheyenne, South Greeley, Federal, Crystal Lake Reservoir, Crystal Lake Campground, Granite Springs Reservoir, North Crow Campground, Granite Springs Campground, Warren AFB, Frontier Park, Warren Af Base, Ranchettes, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 4 and 16. Interstate 80 in Wyoming between mile markers 344 and 371. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4113 10532 4132 10528 4118 10463 4101 10468 TIME...MOT...LOC 2324Z 283DEG 35KT 4122 10521 Mokry
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:25 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.